Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the propagation of maximally dissipative phase boundaries in solids


Authors: Rohan Abeyaratne and James K. Knowles
Journal: Quart. Appl. Math. 50 (1992), 149-172
MSC: Primary 73B30
DOI: https://doi.org/10.1090/qam/1146630
MathSciNet review: MR1146630
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the kinetics of propagating phase boundaries in a bar made of a special nonlinearly elastic material. First, it is shown that there is a kinetic law of the form $ f = \varphi \left( {\dot s} \right)$ relating the driving traction $ f$ at a phase boundary to the phase boundary velocity $ \dot s$ that corresponds to a notion of maximum dissipation analogous to the concept of maximum plastic work. Second, it is shown that a modified version of the entropy rate admissibility criterion can be described by a kinetic relation of the above form, but with a different $ \varphi $ . Both kinetic relations are applied to the Riemann problem for longitudinal waves in the bar.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73B30

Retrieve articles in all journals with MSC: 73B30


Additional Information

DOI: https://doi.org/10.1090/qam/1146630
Article copyright: © Copyright 1992 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website